Hail, Effingham
- When
- June 22, 3:13 PM CST
- Where
- Effingham County, 5 mi S of Altamont
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.000, -88.750
6 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 22, 2:55 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 355 PM CDT THU JUN 22 2006 .DISCUSSION... MAIN CONCERN IS SEVERE WEATHER TONIGHT...WITH SEVERE CHANCES ALONG THE FRONT AGAIN ON FRIDAY. THE GFS WAS THE MORE AGGRESSIVE MODEL WITH EACH OF THE WAVES THAT COME THROUGH OUR CWA...MAINLY DUE TO CONVECTIVE FEEDBACK ISSUES. THE NAM-WRF WAS MORE STABILE IN THAT SENSE...WITH THE CANADIAN GLOBAL IN AGREEMENT. A BLEND OF THE TWO WAS GENERALLY FOLLOWED. SHORT TERM...TONIGHT THROUGH SATURDAY... THE CURRENT SURFACE ANALYSIS SHOWS THE FRONTAL BOUNDARY HAS SAGGED SOUTHWARD TODAY...REACHING TO A LINE FROM TAYLORVILLE TO MATTOON TO PARIS. SOUTH OF THERE...THE AIRMASS IS VERY MOIST...WITH PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES. INSTABILITY PARAMS INDICATE THE AREA HAS LITTLE CAP...AND 30 KTS OF BULK SHEAR...WITH MUCAPES OF 2500 J/KG. A LINE OF STORMS IS ALREADY MOVING TOWARD OUR S CWA ACROSS MISSOURI...INTO AN AREA THAT HAS DESTABILIZED DUE TO THE SUNSHINE AND A LLJ BRINGING MOISTURE TOWARD THE BOUNDARY. HEAVY RAINS ARE EXPECTED WITH THE LINES OF STORMS TONIGHT...ALONG WITH DAMAGING WINDS...AS THE STORMS EVOLVE INTO A SQUALL LINE OVER ILLINOIS. I ADDED SEVERE WORDING TO THE GRIDS...WITH WIND AND HVY RAIN. AS THE NIGHT PROGRESSES...THE STORMS WILL BE MORE CONFINED TO OUR SOUTHERN CWA...CLOSER TO THE FRONT. FRIDAY WILL FEATURE A LOW PRESSURE SYSTEM MOVING EAST ALONG THE FRONT. THE GFS DEEPENS THE LOW MUCH MORE THAN THE NAM-WRF...AND DROPS MUCH MORE RAIN AS WELL. THE POTENTIAL EXISTS FOR SOME HEAVY RAINS AGAIN ON FRIDAY MORNING IN OUR S CWA...AND I LEFT THE LIKELY POPS IN PLACE. AS THE LOW PASSES BY TO THE EAST...AND THE FRONT PUSHES FARTHER SOUTH...AWAY FROM OUR CWA...STORMS SHOULD END FROM NW TO SE FRIDAY AFTERNOON. I ADJUSTED POPS TO REFLECT THIS. COOLER CONDITIONS ARE STILL ON TAP FOR FRIDAY NIGHT AND SATURDAY... AS NORTHWEST FLOW PREVAILS UNDER SURFACE RIDGING. THE NEXT WAVE WILL BE APPROACHING ON SATURDAY NIGHT...BUT ENOUGH DRY AIR SHOULD BE IN PLACE TO KEEP PRECIP AT BAY UNTIL SUNDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY... SUNDAY WILL SEE THE NEXT H5 SHORTWAVE APPROACH FROM THE NW. THERE WILL NOT BE A MAJOR INCREASE IN MOISTURE WITH THIS WAVE AND THE WAVE WILL BE CUTTING INTO A RIDGE. IT APPEARS THE SHORTWAVE WILL HAVE ITS BEST CHANCE OF PRODUCING PRECIP IN OUR CWA IN THE AFTERNOON...AND I WENT WITH 30 POPS FOR THAT TIME. A BREAK IN THE ACTION WAS INDICATED FOR SUNDAY NIGHT BY THE NAM AND CANADIAN...WITH ADDITIONAL FORCING ON MONDAY. I LEFT THE 20 POPS ON MONDAY AS IS. THE ONLY OTHER CHANGES TO THE EXTENDED WERE FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS A LONG WAVE TROUGH DIGS TOWARD THE OHIO VALLEY. 20 POPS WAS ALL I ADDED...SO STILL SOME TIME TO FINE TUNE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1155 AM CDT THU JUN 22 2006 ILZ027>031-036>038-231100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- 1155 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLOWLY SLIDE SOUTHWARD INTO THE REGION THIS AFTERNOON... MEANWHILE AN UPPER LEVEL DISTURBANCE OVER WESTERN IA AND MO WILL MOVE ACROSS THE REGION. THIS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON... AND THERE IS A SLIGHT CHANCE A FEW STORMS THAT DEVELOP COULD BECOME SEVERE. MORE ORGANIZED THUNDERSTORMS AND A HIGHER SEVERE WEATHER THREAT ARE EXPECTED FARTHER SOUTH WHERE THE ATMOSPHERE WILL REMAIN MORE UNSTABLE. THE MOST LIKELY TIMEFRAME FOR ANY THUNDERSTORMS WILL BE AFTER 2 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. ILZ040>044-047>053-231100- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON- 1155 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A SLOW MOVING COLD FRONT WILL SLOWLY DROP SOUTH ACROSS NORTHERN ILLINOIS THIS AFTERNOON. MEANWHILE... A SMALL SCALE LOW PRESSURE SYSTEM OVER NORTHWESTERN MISSOURI WILL MOVE EAST TOWARDS THE MISSISSIPPI RIVER THIS AFTERNOON. AT THE SAME TIME AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH FROM WESTERN IOWA. A MOIST AND UNSTABLE ATMOSPHERE IN PLACE COMBINED WITH THE AFOREMENTIONED FORCING MECHANISMS WILL LEAD TO THE DEVELOPMENT OF SCATTERED TO WIDESPREAD THUNDERSTORMS LATER THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS... LARGE HAIL... AND A SLIGHT CHANCE OF AN ISOLATED TORNADO. THE PRIMARY TIMEFRAME FOR ORGANIZED SEVERE WEATHER WILL BE LATER THIS AFTERNOON... GENERALLY AFTER 2 PM... WITH SOME ISOLATED THUNDERSTORMS POSSIBLE EARLIER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW MOVING COLD FRONT. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. ILZ045-046-054>057-061>063-066>068-071>073-231100- CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1155 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING LATE THIS MORNING AHEAD OF AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS OVER IOWA. THESE STORMS HAVE MOSTLY MOVED OUT OF THE CHAMPAIGN-URBANA AREA... BUT HAVE BEEN STRENGTHENING ACROSS AREAS SOUTH OF I-70. THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THIS INITIAL THREAT SHOULD DECREASE AFTER 1 PM AS THE FORCING SHIFTS EAST OF THE AREA. HOWEVER... THE ATMOSPHERE WILL REMAIN QUITE UNSTABLE... AND ANOTHER SERIES OF DISTURBANCES IS EXPECTED TO MOVE EAST INTO THE MISSISSIPPI VALLEY LATE THIS AFTERNOON AND THIS EVENING... BRINGING A MODERATE RISK OF SEVERE WEATHER. PRIMARY THREATS FOR THIS SECOND ROUND WILL INCLUDE DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES. BEST TIMEFRAME FOR ORGANIZED SEVERE WEATHER SHOULD BE AFTER 4 PM INTO THIS EVENING. A FEW ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE EARLIER IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW MOVING COLD FRONT. A FEW OF THIS STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY... ESPECIALLY LATER THIS AFTERNOON. HARDIMAN/BAK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1040 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG SOUTH PEKIN 40.50N 89.65W
06/22/2006 TAZEWELL IL EMERGENCY MNGR
12 INCH TREE DOWN ON GARAGE.
0812 AM TSTM WND DMG PEKIN 40.57N 89.63W
06/22/2006 TAZEWELL IL EMERGENCY MNGR
15 INCH TREE DOWN.
0825 AM HAIL EAST PEORIA 40.67N 89.55W
06/22/2006 E0.75 INCH TAZEWELL IL EMERGENCY MNGR
SOUTH EDGE OF EAST PEORIA.
0825 AM HAIL 1 N GROVELAND 40.63N 89.53W
06/22/2006 E0.88 INCH TAZEWELL IL EMERGENCY MNGR
RT 98 AND SPRINGFIELD RD.
&&
SLOVEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND DMG LEWISTOWN 40.40N 90.16W
06/22/2006 FULTON IL EMERGENCY MNGR
TREE LIMBS DOWN.
0802 AM HAIL PEKIN 40.57N 89.63W
06/22/2006 E0.88 INCH TAZEWELL IL TRAINED SPOTTER
HAIL DURATION 6 MINUTES
0802 AM TSTM WND GST PEKIN 40.57N 89.63W
06/22/2006 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
0806 AM TSTM WND GST PEORIA 40.74N 89.61W
06/22/2006 E60.00 MPH PEORIA IL PUBLIC
ESTIMATED 60 MPH WIND AT THE INTERSECTION OF I-74 AND
WASHINGTON IN PEORIA...TIME ESTIMATED
0806 AM HAIL PEORIA 40.74N 89.61W
06/22/2006 E0.75 INCH PEORIA IL PUBLIC
PENNY SIZED HAIL REPORTED AT THE INTERSECTION OF I-74 AND
WASHINGTON IN PEORIA...TIME ESTIMATED
0810 AM TSTM WND DMG SOUTH PEKIN 40.50N 89.65W
06/22/2006 TAZEWELL IL EMERGENCY MNGR
12 INCH TREE DOWN ON GARAGE.
0812 AM TSTM WND DMG PEKIN 40.57N 89.63W
06/22/2006 TAZEWELL IL EMERGENCY MNGR
15 INCH TREE DOWN.
0813 AM TORNADO 3 NNE TREMONT 40.57N 89.47W
06/22/2006 TAZEWELL IL EMERGENCY MNGR
BRIEF TOUCHDOWN OBSERVED BY TRAINED SPOTTER BETWEEN
TREMONT AND MORTON
0813 AM TSTM WND GST WASHINGTON 40.70N 89.44W
06/22/2006 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
ESTIMATED WIND GUST...FROM SIGNIFICANT WEATHER OBSERVER
NETWORK
0820 AM TSTM WND GST 1 W MACKINAW 40.53N 89.38W
06/22/2006 E60.00 MPH TAZEWELL IL CO-OP OBSERVER
CIRCUS TENT PARTIALLY DOWN...REPORT FROM MACKINAW COOP
0825 AM HAIL EAST PEORIA 40.67N 89.55W
06/22/2006 E0.75 INCH TAZEWELL IL EMERGENCY MNGR
SOUTH EDGE OF EAST PEORIA.
0825 AM HAIL 1 N GROVELAND 40.63N 89.53W
06/22/2006 E0.88 INCH TAZEWELL IL EMERGENCY MNGR
RT 98 AND SPRINGFIELD RD.
0920 AM TSTM WND DMG COLFAX 40.57N 88.62W
06/22/2006 MCLEAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
SLOVEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1130 AM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL TILTON 40.09N 87.64W
06/22/2006 E0.88 INCH VERMILION IL EMERGENCY MNGR
1125 AM HAIL GEORGETOWN 39.98N 87.64W
06/22/2006 E0.88 INCH VERMILION IL EMERGENCY MNGR
&&
SLOVEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1223 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL LAWRENCEVILLE 38.73N 87.69W
06/22/2006 E0.75 INCH LAWRENCE IL PUBLIC
3/4 INCH HAIL WITH TREE LIMBS DOWN. REPORTED BY PUBLIC.
&&
SLOVEThe Evansville,IN radar (KVWX), 121 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
6 thunderstorm wind, 3 hail. Local standard time, as filed.
From AWOS at Mt. Carmel Airport.
No damage was reported.
No damage was reported.
Several large tree limbs were blown down.
Several trees and tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511395, 5511394, 5511393, 5511391, 5511392, 5511389, 5511390, 5511387, 5511388.